Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 81, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2011, 7:15 PM CDT for Dane County, Wisconsin. It was in force for 60 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 7:15 PM CDT (00:15 UTC)
- Expired
- Jun 8, 2011, 8:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 64 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:26 PM CDT | TSTM WND GST 65 | Monona, WI | DAMAGE TO POWER LINES...ROOF DAMAGE...DOWNED TREES. |
| Jun 8, 7:26 PM CDT | HAIL 1 | Monona, WI | REPORTED POSSIBLE FUNNEL CLOUD NORTH OF LOCATION...DAMAGE TO POWER LINES...ROOF DAMAGE...DOWN TREES. WINDS ESTIMATED TO AROUND 65 MPH. |
| Jun 8, 7:40 PM CDT | FUNNEL CLOUD | Sw Madison, WI | |
| Jun 8, 7:40 PM CDT | TSTM WND DMG | 2 E Paoli, WI | 10 INCH DIAMETER TREE DOWN ACROSS A ROAD. |
| Jun 8, 7:41 PM CDT | TORNADO 1 | 2 Wsw Verona, WI | EF1 TORNADO BEGAN AT 741 PM 2.5 MI. WSW OF VERONA AND ENDED AT 802 PM 3.0 MI NE OF MCFARLAND, WI...A DISTANCE OF ABOUT 15 MILES. ESTIMATED 86-90 MPH WINDS. TREES UPROOTED, POWER LINES DOWN, NO INJURIES OR DEATHS. PATH WIDTH ABOUT 100 YARDS. |
| Jun 8, 7:50 PM CDT | HAIL 1.75 | 3 Ne Mcfarland, WI | AT INTERSECTION OF HIGHWAY 18 AND HIGHWAY AB. |
| Jun 8, 7:51 PM CDT | FUNNEL CLOUD | 5 S Madison, WI | ROTATING WALL CLOUD WITH A BRIEF FUNNEL. |
| Jun 8, 7:54 PM CDT | TSTM WND GST 80 | Belleville, WI | HORIZONTAL RAIN AND HAIL. |
| Jun 8, 7:55 PM CDT | TSTM WND GST 70 | Mcfarland, WI | |
| Jun 8, 7:55 PM CDT | HAIL 0.5 | Madison, WI | |
| Jun 8, 7:55 PM CDT | HAIL 1.75 | 1 E Verona, WI | |
| Jun 8, 7:56 PM CDT | HAIL 0.5 | Sw Madison, WI | |
| Jun 8, 7:56 PM CDT | HAIL 0.88 | Shorewood Hills, WI | |
| Jun 8, 7:59 PM CDT | FUNNEL CLOUD | Mcfarland, WI | |
| Jun 8, 8:00 PM CDT | HAIL 1 | Madison, WI | |
| Jun 8, 8:00 PM CDT | HAIL 1.5 | Madison, WI | AT UW MADISON. |
| Jun 8, 8:05 PM CDT | TSTM WND GST 44 | Stoughton, WI | STGHT |
| Jun 8, 8:17 PM CDT | TSTM WND DMG | 2 Wsw Sun Prairie, WI | MULTIPLE SMALL ALUMINUM GROUND-MOUNTED FLAG POLES BLOWN DOWN. |
| Jun 8, 8:25 PM CDT | TSTM WND GST 70 | Sun Prairie, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4124 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
858
WUUS53 KMKX 090015
SVRMKX
WIC025-090115-
/O.NEW.KMKX.SV.W.0081.110609T0015Z-110609T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
715 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 815 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR CROSS PLAINS...OR 6 MILES NORTHEAST OF MOUNT
HOREB...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VERONA AND BELLEVILLE AROUND 725 PM CDT.
MIDDLETON AROUND 730 PM CDT.
SHOREWOOD HILLS...WAUNAKEE AND FITCHBURG AROUND 740 PM CDT.
MADISON CAPITOL SQUARE...MAPLE BLUFF AND OREGON AROUND 745 PM CDT.
MADISON TRUAX AIRPORT...MONONA...WINDSOR AND DE FOREST AROUND 750
PM CDT.
I90/94 INTERCHANGE AND MCFARLAND AROUND 755 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CAMP
RANDALL STADIUM...HENRY VILAS ZOO...DELAVAN AND DEANSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4286 8966 4329 8964 4330 8936 4328 8936
4329 8901 4328 8901 4285 8901 4284 8920
TIME...MOT...LOC 0015Z 265DEG 24KT 4308 8966
WIND...HAIL 60MPH 2.50IN
$$
MRC4 follow-up statements
366
WWUS53 KMKX 090028
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
728 PM CDT WED JUN 8 2011
WIC025-090115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-110609T0115Z/
DANE WI-
728 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DANE COUNTY
UNTIL 815 PM CDT...
AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR CROSS PLAINS...OR NEAR MIDDLETON...MOVING EAST
AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHOREWOOD HILLS...WAUNAKEE AND FITCHBURG AROUND 740 PM CDT.
MADISON CAPITOL SQUARE AND OREGON AROUND 745 PM CDT.
MAPLE BLUFF...MONONA AND DE FOREST AROUND 750 PM CDT.
I90/94 INTERCHANGE...MADISON TRUAX AIRPORT...MCFARLAND AND WINDSOR
AROUND 755 PM CDT.
STOUGHTON AROUND 800 PM CDT.
COTTAGE GROVE AND SUN PRAIRIE AROUND 805 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE CAMP
RANDALL STADIUM...HENRY VILAS ZOO...DELAVAN AND DEANSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4286 8966 4329 8964 4330 8936 4328 8936
4329 8901 4328 8901 4285 8901 4284 8920
TIME...MOT...LOC 0028Z 265DEG 23KT 4309 8954
WIND...HAIL 60MPH 2.50IN
$$
SEARS965
WWUS53 KMKX 090039
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
739 PM CDT WED JUN 8 2011
WIC025-090115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-110609T0115Z/
DANE WI-
739 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DANE COUNTY
UNTIL 815 PM CDT...
AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR VERONA...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHOREWOOD HILLS...FITCHBURG AND WAUNAKEE AROUND 745 PM CDT.
MADISON CAPITOL SQUARE AND OREGON AROUND 750 PM CDT.
MONONA...MAPLE BLUFF...MCFARLAND AND MADISON TRUAX AIRPORT AROUND
755 PM CDT.
I90/94 INTERCHANGE AND STOUGHTON AROUND 800 PM CDT.
COTTAGE GROVE AND SUN PRAIRIE AROUND 805 PM CDT.
DEERFIELD AND MARSHALL AROUND 815 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HENRY
VILAS ZOO...CAMP RANDALL STADIUM AND DELAVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4286 8966 4329 8964 4330 8936 4328 8936
4329 8901 4328 8901 4285 8901 4284 8920
TIME...MOT...LOC 0040Z 263DEG 34KT 4305 8953
WIND...HAIL 70MPH 2.50IN
$$
SEARS716
WWUS53 KMKX 090048
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 PM CDT WED JUN 8 2011
WIC025-090115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-110609T0115Z/
DANE WI-
748 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DANE COUNTY
UNTIL 815 PM CDT...
AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR SHOREWOOD HILLS...OR NEAR MADISON CAPITOL
SQUARE...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONONA...MAPLE BLUFF...MADISON TRUAX AIRPORT AND WINDSOR AROUND 755
PM CDT.
I90/94 INTERCHANGE...MCFARLAND AND STOUGHTON AROUND 800 PM CDT.
COTTAGE GROVE AND SUN PRAIRIE AROUND 805 PM CDT.
DEERFIELD...MARSHALL AND CAMBRIDGE AROUND 815 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE DELAVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4286 8966 4329 8964 4330 8936 4328 8936
4329 8901 4328 8901 4285 8901 4284 8920
TIME...MOT...LOC 0049Z 263DEG 34KT 4306 8941
WIND...HAIL 70MPH 2.50IN
$$
SEARS453
WWUS53 KMKX 090059
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT WED JUN 8 2011
WIC025-090115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-110609T0115Z/
DANE WI-
759 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DANE COUNTY
UNTIL 815 PM CDT...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF
80 MPH. THIS STORM WAS LOCATED NEAR MONONA...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COTTAGE GROVE AND SUN PRAIRIE AROUND 805 PM CDT.
DEERFIELD...MARSHALL AND CAMBRIDGE AROUND 815 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE DELAVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4286 8966 4329 8964 4330 8936 4328 8936
4329 8901 4328 8901 4285 8901 4284 8920
TIME...MOT...LOC 0059Z 263DEG 34KT 4307 8928
WIND...HAIL 80MPH 2.50IN
$$
SEARSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 4 hours earlier.
Area forecast discussion, Jun 8, 3:15 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT WED JUN 8 2011 .VERY SHORT TERM...TONIGHT AND THURSDAY. EXPECT THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF COLD FRONT LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES OR JUST NORTHWEST OF THERE. THE FRONT WILL SHIFT SOUTHEAST THROUGH THE AREA THIS EVENING...BRINGING THUNDERSTORMS TO THE AREA. SOME STORMS ARE EXPECTED TO BECOME SEVERE WITH SUPERCELLS...GIVEN LARGE MEAN LAYER CAPES OF 3000 J/KG PLUS AND GOOD DEEP LAYER SHEAR OF 35 TO 40 KNOTS. LARGE SIGNIFICANT HAIL GROWTH ZONE CAPE AND DOWNDRAFT CAPE VALUES SHOULD LEAD TO LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL BE TOUGH TO GET WITH MODEST 10 TO 15 KNOTS OF 0 TO 1 KM SHEAR AND 1500 METER LCLS. STORMS WILL SHIFT OUT OF THE AREA LATER TONIGHT WITH THE COLD FRONT...WITH COLD AIR ADVECTION ON NORTHERLY COMPONENT WINDS BRINGING MUCH COOLER AND LESS HUMID CONDITIONS INTO THE AREA. WINDS WILL ALSO PICK UP NEAR THE LAKE LATER TONIGHT. THIS WILL CAUSE LOWS LATER TONIGHT TO PLUMMET INTO THE LOWER 50S LAKESIDE...AND MID TO UPPER 50S INLAND. THE COLD AIRMASS WILL LINGER ON THURSDAY...AS WINDS REMAIN ONSHORE AND BRISK. LOCATIONS NEAR THE LAKE WILL STRUGGLE TO RISE MUCH...WITH UPPER 50S EXPECTED. HIGHS SHOULD RISE INTO THE 60S INLAND...WITH PARTLY TO MOSTLY CLOUDY SKIES. LEFT SLIGHT CHANCES FOR SHOWERS OR A STORM IN THE FORECAST THURSDAY AFTERNOON ACROSS THE FAR SOUTH AND SOUTHWEST...AS LOW LEVEL JET OVER IOWA TRIES TO SHIFT EASTWARD TOWARD THE AREA. .SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY. SHORT TERM GUIDANCE IN GOOD AGREEMENT ON BAROCLINIC ZONE/FRONTAL BOUNDARY LOCATED JUST SOUTH OF WISCONSIN BEGINNING TO SHIFT BACK SLOWLY TO THE NORTH THURSDAY NIGHT AND FRIDAY. NWD MOVEMENT IN RESPONSE TO APPROACHING NORTHERN PLAINS SHORT WAVE WHICH STRENGTHENS AS IT TRACKS NORTHEAST TOWARD LAKE SUPERIOR BY 12Z/SAT. MODERATE LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI LATER THU NGT AND FRI MRNG AND MOVES EAST OF THE AREA BY 00Z/FRI. SRN WI IS ALSO CLOSE TO THE NOSE OF A LOW LEVEL JET FRI NGT WITH STRONG LOW LEVEL THETA-E ADVECTION SPREADING ACROSS THE REGION. PWAT VALUES SURGE TO 1-1.5 INCHES AGAIN. ELEVATED INSTABILITY ON THE WEAK SIDE BUT HEAVY RAINFALL POTENTIAL WOULD EXIST AS FOCUS WOULD BE JUST TO THE NORTH OF THE BAROCLINIC ZONE INTO SRN WI. WARM CLOUD DEPTH INCREASES TO ALMOST 11K FEET BUT MESO-BETA VELOCITIES GREATER THAN 30 KTS. ENHANCED SYNOPTIC FORCING FROM RIGHT ENTRANCE REGION OF UPPER JET PASSING ACROSS REGION ON FRI AS WELL. HENCE WL CONTINUE LIKELY POPS LATER THU NGT INTO FRI. DUE TO LINGERING WEAK RIDGING...BACKED OFF ON HIGHER POPS THURSDAY EVENING IN CENTRAL AND ERN AREAS...BUT STILL EXPCNG WIDE SWATH OF RAIN TO SPREAD IN LATER IN THE NIGHT. FORCING SHIFTS EAST OF AREA LATER FRI NIGHT AND SAT. SHORT TERM GUIDANCE IN BETTER AGREEMENT ON CARRYING SFC LOW PRESSURE ACROSS NRN IL INTO LOWER MI AT THIS TIME SO DRYING AND CLEARING TREND DURING THIS TIME. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY LOOKS LIKE UNSETTLED WEATHER WILL CONTINUE FOR PORTIONS OF THE EXTENDED PERIOD AS MID/UPPER LEVEL WINDS GRADUALLY VEER FROM THE SOUTHWEST TO THE WEST. AT THE START OF THE PERIOD...LONG TERM GUIDANCE IN REASONABLE AGREEMENT ON WEAK HIGH PRESSURE ACROSS WRN GTLAKES REGION FOR THE END OF THE WEEKEND. BY MONDAY...WEAK RIDGING HAS PUSHED TO THE EAST AS UPPER LEVEL FLOW TURNS MORE ZONAL. WEAK SHORT WAVE MOVING EWD ACROSS THE NRN PLAINS INTO SRN CANADA EARLY NEXT WEEK...BUT THE LONG TERM GUIDANCE RATHER CONSISTENT ON SHOWING DIFFERENCES IN TIMING OF SHORT WAVE PASSING ACROSS WI. HENCE WL NEED TO KEEP SMALL CHANCES FOR CONVECTION IN THE EXTENDED PERIOD FROM MON THROUGH TUE. GFS 5 DAY 500H ANOMOLIES SHOW GRADUALLY INCREASING HEIGHTS UPSTREAM OVER NW CONUS AND SW CAN THE NEXT SEVEN DAYS. WITH GRADUAL CHANGE...WOULD EXPC BAROCLINIC ZONE TO GRADUALLY SLIP SWD REDUCING THREAT OF STRONGER CONVECTION AND UNSETTLED WEATHER LATER NEXT WEEK. ENSEMBLE MEMBERS ALSO CONGREGATING TOWARD THIS SOLUTION. && .AVIATION...THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF THE COLD FRONT AT TAF SITES BY EARLY THIS EVENING. KMSN SHOULD BE AFFECTED LATE THIS AFTERNOON THROUGH 03Z THURSDAY...WITH THE EASTERN SITES BETWEEN 00Z AND 06Z THURSDAY. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND GUSTY WINDS TO 50 KNOTS. MVFR CEILINGS AND MVFR/IFR VISIBILITIES POSSIBLE IN ANY STORMS. WINDS SHIFT NORTHWEST BEHIND THE FRONT LATER THIS EVENING...THEN NORTHEAST THURSDAY MORNING. NORTHEAST WIND GUSTS TO 20 KNOTS POSSIBLE AT EASTERN TAF SITES ON THURSDAY. MVFR CEILINGS SHOULD ALSO DEVELOP DURING THIS TIME...AND LINGER THROUGH THE REST OF THE DAY. && .MARINE...SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY. FREQUENT GUSTS TO 25 KNOTS EXPECTED NEAR THE SHORE UNTIL THEN...WITH MARINE INVERSION KEEPING GUSTS UNDER 20 KNOTS TOWARD THE OPEN WATERS. PRESSURE GRADIENT RELAXING AND MIXING DECREASING BY SUNSET ALSO FAVORS ENDING GUSTS CAUSING THE SMALL CRAFT ADVISORY. THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS THIS EVENING WITH THE COLD FRONTAL PASSAGE. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND GUSTS TO 50 KNOTS. WINDS SHIFT TO THE NORTHEAST LATER TONIGHT AFTER COLD FRONTAL PASSAGE...AND DEVELOP FREQUENT GUSTS TO 20 TO 25 KNOTS THROUGH THURSDAY. THESE WINDS MAY GENERATE HIGH WAVES OF 3 TO 5 FEET ACROSS THE NEARSHORE WATERS THROUGH AT LEAST THURSDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED. THE BRISK ONSHORE WINDS AND SUBSEQUENT HIGH WAVES MAY CONTINUE THURSDAY NIGHT AND FRIDAY...AS A TIGHT PRESSURE GRADIENT LINGERS WITH LOW PRESSURE MOVING SOUTH OF THE AREA. A SMALL CRAFT ADVISORY MAY BE NEEDED. && .CONFIDENCE... TONIGHT AND THURSDAY...MEDIUM TO HIGH. THURSDAY NIGHT AND FRIDAY...MEDIUM. FRIDAY NIGHT...LOW TO MEDIUM. SATURDAY...MEDIUM. SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM TO HIGH. MONDAY THROUGH WEDNESDAY...LOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646. && SHORT TERM/LONG TERM...MBK VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Jun 8, 6:40 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 640 PM CDT WED JUN 8 2011 WIZ046-047-051-052-056>060-062>072-092345- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 640 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH SOUTHERN WISCONSIN. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY NIGHT ACROSS THE ENTIRE AREA...AS SOUTHERN WISCONSIN WILL REMAIN CLOSE TO A NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. HEAVY RAINFALL IS POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS TOWARDS WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LMZ643>646-092345- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 640 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE MICHIGAN. SOME OF THE THUNDERSTORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. BRISK NORTH WINDS AND INCREASING WAVES ARE EXPECTED TO DEVELOP LATE TONIGHT BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NORTHEAST WINDS AND HIGH WAVES WILL APPROACH SMALL CRAFT CRITERIA THURSDAY THROUGH FRIDAY AS LOW PRESSURE PASSES JUST SOUTH OF THE AREA. THUNDERSTORMS ARE LIKELY THURSDAY NIGHT INTO FRIDAY NIGHT...AS SOUTHERN LAKE MICHIGAN WILL REMAIN CLOSE TO A NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, Jun 8, 5:26 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
526 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 7 N HIGHLAND 43.15N 90.38W
06/08/2011 M0.75 INCH IOWA WI TRAINED SPOTTER
THREE QUARTER INCH HAIL FALLING AT TIME OF REPORT...AND
GETTING LARGER.
&&
WIMBERLEYLocal storm report, Jun 8, 6:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
611 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL HIGHLAND 43.05N 90.38W
06/08/2011 M0.75 INCH IOWA WI LAW ENFORCEMENT
HEAVY RAIN ALSO FALLING
&&
WIMBERLEYLocal storm report, Jun 8, 6:14 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 7 N HIGHLAND 43.15N 90.38W
06/08/2011 M1.75 INCH IOWA WI TRAINED SPOTTER
&&
WIMBERLEYLocal storm report, Jun 8, 6:16 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
616 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL HIGHLAND 43.05N 90.38W
06/08/2011 M1.00 INCH IOWA WI LAW ENFORCEMENT
AS RAIN TAPERED OFF...HAIL INCREASED IN SIZE.
&&
WIMBERLEYLocal storm report, Jun 8, 6:23 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 7 N HIGHLAND 43.15N 90.38W
06/08/2011 M1.75 INCH IOWA WI TRAINED SPOTTER
GOLF BALL SIZE HAIL STILL FALLING.
&&
WIMBERLEYLocal storm report, Jun 8, 6:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM FUNNEL CLOUD 1 NNE DODGEVILLE 42.98N 90.12W
06/08/2011 IOWA WI STORM CHASER
&&
WIMBERLEYThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:38 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette | 67 min |
| Jun 8, 7:39 PM CDT | Tornado Warning | MKX | Dane | 51 min |
| Jun 8, 7:44 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette, Rock, Sauk | 46 min |
| Jun 8, 7:51 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 39 min |
| Jun 8, 8:05 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Milwaukee, Ozaukee, Washington, Waukesha | 40 min |
| Jun 8, 8:08 PM CDT | Special Marine Warning | MKX | 52 min | |
| Jun 8, 8:15 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson, Kenosha, Milwaukee, Racine and 3 more | 45 min |
| Jun 8, 8:24 PM CDT | Special Marine Warning | MKX | 111 min | |
| Jun 8, 8:32 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 28 min |
| Jun 8, 8:43 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 34 min |
| Jun 8, 8:59 PM CDT | Special Marine Warning | MKX | 79 min | |
| Jun 8, 9:01 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 4 more | 59 min |
| Jun 8, 9:11 PM CDT | Areal Flood Advisory | MKX | Green, Kenosha, Lafayette, Racine, Rock, Walworth | 3 hr |
| Jun 8, 9:12 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 48 min |
| Jun 9, 3:38 AM CDT | Small Craft Advisory | MKX | 36 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.